Post # 1
Hi all you nuvaring users! I started antibiotics yesterday and haven’t had sex since. However, I realized today that I don’t know if the antibiotics will affect my nuvaring. I have to take the pills for 3 days. Do you know if it interacts? What should I do?
Post # 3
Planned Parenthood’s website says this regarding antibiotics and nuvaring:
Certain medicines and supplements may make NuvaRing less effective. These include
- the antibiotic rifampin — other antibiotics do not make the ring less effective
- certain medicines that are taken by mouth for yeast infections
- certain HIV medicines
- certain anti-seizure medicines
- St. John’s wort
Personally I would call your doctor or pharmacist just to make sure!
Post # 4
This is definitely a question for your pharmacist. They are super nice about answering this kind of question, and they’ll know exactly what you’re on.
Post # 5
Rifampin is a very specific antibiotic that isn’t prescribed for typical ailments. Unless you’re on that, you should be in the clear
Post # 6
Always use back-up methods when on antibiotics!